# SDR 9715571161

- Difficulty date: August 14, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N161US
- Make and model: Doug DC-10-40
- Aircraft serial: 46770
- Engine: Pwa JT9D20
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 2
- Stage of operation: CL
- Nature of condition: M, R, J
- Precautionary procedure: A, E, J

## Discrepancy

WHILE CLIMBING THRU 2000 FEET AFTER TAKEOFF, THE NBR 2 ENGINE EGT WENT OFF SCALE HIGH AND EPR DROPPED. ENGINE WAS SHUT DOWN AND 55,000 LBS OF FUEL WAS DUMPED. AIRCRAFT RETURNED TO DEPARTURE AIRPORT WITHOUT INCIDENT.    MAINTENANCE INSPECTED ENGINE WITH NO DEFECTS NOTED. GROUND RUN AT IDLE WAS NORMAL. ENGINE TO BE BOROSCOPED.  THE NBR 2 ENGINE FAILED A BOROSCOPE EXAMINATION. AIRCRAFT WAS FERRIED ON TWO ENGINES BACK TO MSP FOR AN ENGINE CHANGE. EXACT PART CAUSING PROBLEM TO BE DETERMINED.\N\NCORRECTION:  ADDED INFO IN TEXT
